Advertisement

Solution of Variational Inequalities in Mechanics

  • I. Hlaváček
  • J. Haslinger
  • J. Nečas
  • J. Lovíšek

Part of the Applied Mathematical Sciences book series (AMS, volume 66)

Table of contents

  1. Front Matter
    Pages N2-x
  2. I. Hlaváček, J. Haslinger, J. Nečas, J. Lovíšek
    Pages 1-107
  3. I. Hlaváček, J. Haslinger, J. Nečas, J. Lovíšek
    Pages 109-219
  4. I. Hlaváček, J. Haslinger, J. Nečas, J. Lovíšek
    Pages 221-265
  5. Back Matter
    Pages 267-277

About this book

Introduction

The idea for this book was developed in the seminar on problems of con­ tinuum mechanics, which has been active for more than twelve years at the Faculty of Mathematics and Physics, Charles University, Prague. This seminar has been pursuing recent directions in the development of mathe­ matical applications in physics; especially in continuum mechanics, and in technology. It has regularly been attended by upper division and graduate students, faculty, and scientists and researchers from various institutions from Prague and elsewhere. These seminar participants decided to publish in a self-contained monograph the results of their individual and collective efforts in developing applications for the theory of variational inequalities, which is currently a rapidly growing branch of modern analysis. The theory of variational inequalities is a relatively young mathematical discipline. Apparently, one of the main bases for its development was the paper by G. Fichera (1964) on the solution of the Signorini problem in the theory of elasticity. Later, J. L. Lions and G. Stampacchia (1967) laid the foundations of the theory itself. Time-dependent inequalities have primarily been treated in works of J. L. Lions and H. Bnlzis. The diverse applications of the variational in­ equalities theory are the topics of the well-known monograph by G. Du­ vaut and J. L. Lions, Les iniquations en micanique et en physique (1972).

Keywords

Approximation boundary value problem complexity finite element method mechanics solution

Authors and affiliations

  • I. Hlaváček
    • 1
  • J. Haslinger
    • 2
  • J. Nečas
    • 2
  • J. Lovíšek
    • 3
  1. 1.Mathematical Institute of the Czechoslovak Academy of SciencesPraha 1Czechoslovakia
  2. 2.Faculty of Mathematics and Physics of the Charles UniversityPragueCzechoslovakia
  3. 3.Faculty of Civil EngineeringSlovak Technical UniversityBratislavaCzechoslovakia

Bibliographic information

  • DOI https://doi.org/10.1007/978-1-4612-1048-1
  • Copyright Information Springer-Verlag New York Inc. 1988
  • Publisher Name Springer, New York, NY
  • eBook Packages Springer Book Archive
  • Print ISBN 978-0-387-96597-0
  • Online ISBN 978-1-4612-1048-1
  • Series Print ISSN 0066-5452
  • Buy this book on publisher's site
Industry Sectors
Electronics
Aerospace
Oil, Gas & Geosciences